Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO

June 5, 2007Adams County, Morgan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2007, 5:27 PM MDT for Adams County, Morgan County, Washington County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 5:27 PM MDT (23:27 UTC)
Expired
Jun 5, 2007, 5:44 PM MDT
In force
17 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Morgan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:17 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 052328
SVRBOU
COC001-087-121-060015-
/O.NEW.KBOU.SV.W.0064.070605T2327Z-070606T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
527 PM MDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 615 PM MDT

* AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHEAST OF SHAMROCK...OR ABOUT 22 MILES
  SOUTH OF FORT MORGAN...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  WOODROW...SHAMROCK...GARY AND ADENA. THE STORM IS EXPECTED TO REACH
  WOODROW AROUND 6 PM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4003 10393 3980 10394 3980 10348 4010 10347

$$
1 follow-up statement
000 
WWUS55 KBOU 052344
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT TUE JUN 5 2007

COC001-087-121-052355-
/O.CAN.KBOU.SV.W.0064.000000T0000Z-070606T0015Z/
WASHINGTON CO-MORGAN CO-ADAMS CO-
545 PM MDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS...
SOUTHEASTERN MORGAN AND WEST CENTRAL WASHINGTON COUNTIES IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4003 10393 3980 10394 3980 10348 4010 10347

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO AVIATION DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT TUE JUN 5 2007

.SHORT TERM...CONVECTION BEGINNING TO DEVELOP ALONG MOUNTAINS...
FOOTHILLS AND PORTIONS OF PLAINS AS SHORTWAVE MOVES INTO WESTERN
COLORADO. RADAR SHOWING MOST OF THE ACTIVITY ACROSS NORTHERN
SECTIONS. DECENT SHEAR ACROSS EASTERN PLAINS AS SOUTHEAST SURFACE
WINDS INCREASE WITH SOUTHWEST TO WEST FLOW ALOFT. SURFACE DEWPOINTS
HAVE BEEN RUNNING AROUND 50 DEGREES. WITH TEMPERATURES AROUND 80
DEGREES...CAPE VALUES CURRENTLY BETWEEN 1000 AND 1500 J/KG. SEVERE
STORMS STILL POSSIBLE...WITH THE HIGHEST THREAT EAST OF FRONT RANGE
COMMUNITIES. HAIL AND WIND WILL BE THE MAIN THREAT...THOUGH A FEW
TORNADOES POSSIBLE GIVEN SHEAR PROFILE. SEVERE TSTM WATCH RECENTLY
BEEN HOISTED. WAVE TO SLIDE ACROSS AREA THIS EVENING...EXITING
THE STATE BY 06Z. CURRENT THINKING OF STORMS ENDING AT THAT TIME
STILL ON TRACK. COULD SEE SOME CLEARING OVERNIGHT WITH SUBSIDENCE...
AS NOTED BY CROSS SECTIONS. BUT SATELLITE SHOWING QUITE A BIT OF
MOISTURE UPSTREAM. ON WEDNESDAY...DEEP UPPER TROUGH TO MOVE INTO
GREAT BASIN WITH SOUTHWEST FLOW ALOFT STRENGTHENING ACROSS AREA.
MAIN CONCERN WILL BE INCREASING SURFACE WINDS DURING DAY. SANGESTER
FORECAST HIGH WIND MODELS SUGGEST WARNING CRITERIA FOR MOUNTAINS AND
FOOTHILLS DURING AFTERNOON. BUT CROSS SECTIONS SHOWING LACK OF
MOUNTAIN WAVE. IN ADDITION...MODELS SHOWING INCREASING QG ASCENT AS
UPPER TROUGH BEGINS TO SLIDE TOWARD COLORADO. FOR THESE REASONS...
WILL HOLD OFF ON ISSUING ANY HIGH WIND HILITE AT THIS TIME. ACROSS
PLAINS...MODELS SHOW WINDS AROUND 25 KTS AT 850 MB...WITH 45 KTS AT
700 MB. SHOULD BE QUITE WINDY DURING THE AFTERNOON...WITH POTENTIAL
FOR STRONGER WINDS MIXING TO SURFACE. BUT THIS MIXING MAY BE OFFSET
BY INCREASING ASCENT...SO WILL NOT ISSUE HIGH WIND WATCH. SHOULD SEE
HUMIDITY READINGS DROP INTO THE TEENS WITH DOWNSLOPE FLOW. SOME
THREAT OF A FIRE WEATHER CONCERN WITH THE LOW HUMIDTY AND GUSTY
WIND...BUT FUELS CURRENTLY MOIST SO THREAT APPEARS LOW. AS FOR
PRECIP CHANCES...INCREASING ASCENT AND MOISTURE SUPPORTS THE CHANCE
FOR AFTERNOON STORMS OVER THE MOUNTAINS. AS FOR PLAINS...BEST CHANCE
FOR ANY STORMS APPEARS TO BE ALONG FRONT RANGE AND PALMER DIVIDE WITH
LIFT...BUT MAY BE OFFSET BY DOWNSLOPE FLOW. DROPPED THE MENTION OF
PRECIP FARTHER EAST.

.LONG TERM...UNSEASONABLY COOL PACIFIC AIRMASS ASSOCIATED WITH A
DEEP MID/UPR LEVEL LONGWAVE TROUGH MAKES ITS WAY ACROSS COLORADO
WEDNESDAY NIGHT AND THURSDAY. MODELS SHOW A STG STANDUP PACIFIC COLD
FRONT MOVING THROUGH THE N-CNTRL MTNS WEDNESDAY NIGHT AND OUT ACROSS
NERN COLORADO EARLY THURSDAY MORNING. SEE STG MID-LEVEL CAA
OCCURRING OVER THE MTNS AFTER SHIFT TO W/NWLY FLOW WITH PASSAGE OF
THE 700-500 TROUGH AXIS AROUND 06Z/THU. NOT LONG AFTER CROSS
SECTIONS SHOW MOISTURE DEEPENING ALONG AND WEST OF THE CONTINENTAL
DIVIDE WITH MODEL SOUNDINGS INDICATING A SATURATED 750-500 LAYER
WEST OF THE DIVIDE. CROSS SECTIONS ALSO SHOW THE 0C ISOTHERM
LOWERING TO JUST BELOW 700MBS AND A MEAN WLY WIND COMPONENT OF 30KTS
AT MTN TOP LEVEL FOR 9 HOURS BEGINNING AT 06Z/THU. INPUTTING THIS
DATA INTO OUR LOCAL OROGRAPHIC SNOW MODEL CAME UP WITH SNOW TOTALS
ON MTN TOPS AND WEST FACING SLOPES ABOVE 9000 FEET IN THE 2-5 INCH
RANGE BY LATE THURSDAY MORNING. GREATEST UPWARD VERTICAL MOTION
APPEARS TO OCCUR FROM 06Z-12Z/THURSDAY ABOUT THE TIME THE NW QUAD OF
A 120KT SPD MAXIMA PASSES OVER THE AREA. MAY SEE SOME BLOWING SNOW
UP HIGH...MOST LIKELY ABOVE TIMBERLINE...BUT BELIEVE SNOW AMTS AND
THE SOMEWHAT LIMITED EXTENT OF BLOWING SNOW WILL NOT REQUIRE A
WINTER WEATHER HIGHLIGHT AT THIS TIME.

NEXT CONCERN HAS TO DO WITH THE THREAT OF STRONG BORA-TYPE WINDS ON
AND EAST OF THE FRONT RANGE LATE WEDNESDAY NIGHT INTO THURSDAY.
CROSS MTN WIND SPEEDS AT MTN TOP LVL BASED ON MODEL CROSS SECTIONS
IN THE 50-70KT RANGE. SEE STRONGEST WINDS OCCURRING ON EAST SLOPES
OF THE FRONT RANGE THURSDAY MORNING AND OUT ACROSS THE NERN PLAINS
MID-MORNING THROUGH LATE AFTERNOON DURING PERIOD OF MAX CAA. SEE
WLY WINDS OF 30-45KT WITH POSSIBLE GUSTS TO 60KTS IN THE FOOTHILLS.
ON THE PLAINS SEE NWLY WNDS OF 20-35KTS WITH GUSTS TO 45KTS DURING
PD OF STRONGEST CAA AND MID-LEVEL SUBSIDENCE. OVERALL SPEEDS
EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA...BUT SHOULD WIND SPDS
INCREASE ON LATER MODEL RUNS MAY NEED TO DO SO...AT LEAST IN THE
FRONT RANGE ZONES.

AS FOR TEMPERATURES...WE/RE IN FOR ANOTHER BLAST OF UNSEASONABLY
COOL TEMPERATURES THROUGH FRIDAY. SEE LOWEST READINGS ON THURSDAY...
EVEN WITH STRONG SUBSIDENCE/DOWNSLOPE FLOW PRODUCING ALL OF THE
SUNSHINE EAST OF THE MTNS. WITHOUT THE SUNSHINE...MIGHT BE DEALING
WITH MAX TEMPS IN THE 50S...BUT IT IS JUNE...SO WILL GO WITH
LOWER/MID 60S ON THE PLAINS. SEE MTN TEMPS IN THE 30S/40S ON
THURSDAY AND LITTLE CHANGE ON FRIDAY AS THE MID/UPPER LEVEL TROUGH
WILL BE SLOW TO MOVE EAST OF THE AREA.

ON FRIDAY...GO ALOFT GOES NWLY BUT ENOUGH MOISTURE AND WEAK
INSTABILITY AROUND TO KEEP A CHANCE OF SHOWERS IN THE MTN ZONES AND
A SLIGHT CHANCE OF SHOWERS ON THE PLAINS...MAINLY UP ALONG THE NRN
BORDER. SHOULD SEE A GRADUAL RISE IN TEMPERATURES AS NOTED ABOVE.

SATURDAY AND BEYOND...SEE WARMER AND DRIER CONDITIONS SPREADING
ACROSS THE REGION AS FLOW ALOFT BECOMES SWLY AS A SHORTWAVE RIDGE
MOVES BY. SHOULD SEE TEMPERATURES RETURNING TO SEASONAL AVERAGES.

&&

.AVIATION...A FEW STORMS NEAR DIA THROUGH 03Z...WITH GUSTY WINDS
POSSIBLE. SURFACE WINDS TO INCREASE AFT 00Z WITH SPEEDS IN THE 15 TO
25 MPH RANGE. COULD SEE SOME GUSTS TO 35 MPH AFTER 18Z WEDNESDAY. A
FEW STORMS POSSIBLE ALONG FRONT RANGE AFTER 18Z...GUSTY WINDS COULD
AFFECT DIA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DL/BAKER
Hazardous weather outlook, Jun 5, 11:16 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT TUE JUN 05 2007

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT TUE JUN 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS...
FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR THIS AFTERNOON.
THE STORMS WILL THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS
THROUGH THE EVENING HOURS. SOME OF THE STORMS ACROSS THE PLAINS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN
ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. AT THIS TIME...IT APPEARS
THAT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF A
BRIGGSDALE TO KIOWA LINE AFTER 2 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE OUTLOOK AREA ON
WEDNESDAY IN ADVANCE OF A STRONG AND UNSEASONABLY COOL PACIFIC STORM
SYSTEM MOVING THROUGH THE GREAT BASIN. AREAS IN AND ALONG THE FRONT
RANGE AND PALMER DIVIDE AND OVER THE HIGH MOUNTAIN RIDGES WILL
LIKELY SEE THE STRONGEST WINDS. THIS WARM AND DRY WIND WILL PRODUCE
VERY LOW RELATIVE HUMIDITIES WHICH MAY INCREASE THE WILDLAND FIRE
DANGER. LAND MANAGERS SHOULD MONITOR THESE CONDITIONS CLOSELY. ON
THE NORTHEAST PLAINS OF COLORADO...STRONG SOLAR HEATING MAY ALSO
PRODUCE A FEW STRONG THUNDERSTORMS IN THE AFTERNOON AND EVENING.

WEDNESDAY NIGHT AND THURSDAY...THIS POTENT PACIFIC STORM SYSTEM WILL
MOVE ACROSS COLORADO...BRINGING WITH IT MUCH COOLER TEMPERATURES...
HIGHER HUMIDITIES AND A BETTER CHANCE FOR SHOWERS. IN THE HIGH
COUNTRY TEMPERATURES MAY BECOME COLD ENOUGH FOR SNOW...WITH THE SNOW
LEVEL POSSIBLY DOWN TO AS LOW AS 9000 FEET. EAST OF THE MOUNTAINS...
LOOK FOR BLUSTERY WEST TO NORTHWEST WINDS TO DEVELOP AFTER PASSAGE
OF A STRONG COLD FRONT LATE WEDNESDAY NIGHT. IN AND NEAR THE
FOOTHILLS...WIND GUSTS OF 25 TO 40 MPH MAY OCCUR WITH SOME GUSTS TO
65 MPH. WINDS ARE EXPECTED TO SUBSIDE IN MOST AREAS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER NORTHEAST COLORADO.

D-L/BAKER

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.